Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2000, 4:00 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2000, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 4, 2000, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Tangipahoa Parish, LA, Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 042058 SVRNEW LAC105-117-042200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 500 PM CDT * AT 400 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WILMER...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WILMER MOUNT HERMAN THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. T8O REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 1:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SUN JUN 4 2000 ETA MODEL DRIEST OF LOT THIS AFTERNOON. AVN AND NGM CLOSER WITH NGM QPF BEST IN COVERING EXISTING SHOWER ACTIVITY. ETA QPF IN TOO LOW. SATELLITE IMAGERY PICKS UP WEAK LOW LEVEL CIRCULATION OVER NE TEXAS APPROXIMATELY WHERE AVN MDL HAS IT. CURRNET QUASI STATIONANY BOUNDARY OVER NORTH LOUISIANA FORECAST TO DRIFT SOUTH...WEAKEN AND BECOME A TROUGH FROM CENTRAL MS TO SOUTH CENTRAL LA MON NIGHT. ETA AND NGM OPEN UP LOW CENTER WHILE AVN CARRIES A WEAK CLOSED LOW 1011 MB SOUTHEAST TO VICINITY OF LFT TUE AFTERNOON. SECONDARY SURFACE FROVT DORECAST BY NCEP TO FORM IN COOLER AIRMASS TO NORTH AND DROP SOUTH INTO STATIONARY TROUGH ALONG THE COAST TUESDAY BEFORE DISSIPATING. APPEARS WE HAVE A CHANCE TO GET SOME RELIEF FROM THIS DROUGHT. WILL BRING POPS UP TO THE GOOD CHANCE CATEGORY MONDAY AND KEEP THREAT IN THROUGH TUESDAY AS TROUGH SLIDES SOUTH. CURRENTLY DO NOT SEE THE TROPICAL WAVE OVER EXTREME SOUTH GULF PLAYING ANY INFLUENCE IN MOISTURE FIELD. TEMPERATURE LOWERED FROM CURRENT 90S TO MID TO UPPER 80S BASED ON BETTER CHANCE FOR RAIN. UPPER DYNAMICS LACK SUPPORT FOR THREAT OF SEVERE CONVECTION IN THIS FORECAST PACKAGE. PRELIMINARY NUMBERS FOLLOW MCB 69/87/68/87 3643 BTR 73/88/71/86 2635 MSY 73/87/72/86 2535 GPT 68/89/68/86 2424 .NEW...NONE LA...NONE MS...NONE. C
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.